Alert archive / South Carolina / Lake Wind Advisories in 2016

Lake Wind Advisory 6, NWS Columbia, SC

February 9, 201616 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Feb 9, 2016, 2:11 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 9, 2016, 4:00 AM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2016, 2:11 AM EST (07:11 UTC)
In effect from
Feb 9, 2016, 4:00 AM EST
Expired
Feb 10, 2016, 9:24 PM EST
In force
41 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS72 KCAE 090711
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
211 AM EST TUE FEB 9 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
092200-
/O.NEW.KCAE.LW.Y.0006.160209T0900Z-160211T0400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
211 AM EST TUE FEB 9 2016

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST WEDNESDAY. 

* TIMING...TODAY THROUGH WEDNESDAY EVENING.

* WINDS...WEST 20 TO 30 KNOTS. 

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
5 follow-up statements
593 
WWUS72 KCAE 091932
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
232 PM EST TUE FEB 9 2016

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
100745-
/O.CON.KCAE.LW.Y.0006.000000T0000Z-160211T0400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
232 PM EST TUE FEB 9 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST
WEDNESDAY...

* TIMING...TODAY THROUGH WEDNESDAY EVENING.

* WINDS...WEST 20 TO 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
645 
WWUS72 KCAE 100230
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
930 PM EST TUE FEB 9 2016

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
101030-
/O.CON.KCAE.LW.Y.0006.000000T0000Z-160211T0400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
930 PM EST TUE FEB 9 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST
WEDNESDAY...

* TIMING...TONIGHT THROUGH WEDNESDAY EVENING.

* WINDS...WEST 20 TO 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
400 
WWUS72 KCAE 100847
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
347 AM EST WED FEB 10 2016

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
102300-
/O.CON.KCAE.LW.Y.0006.000000T0000Z-160211T0400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
347 AM EST WED FEB 10 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WEST 20 TO 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
105 
WWUS72 KCAE 102258
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
558 PM EST WED FEB 10 2016

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
110400-
/O.CON.KCAE.LW.Y.0006.000000T0000Z-160211T0400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
558 PM EST WED FEB 10 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WEST 20 TO 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
900 
WWUS72 KCAE 110224
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
924 PM EST WED FEB 10 2016

...LAKE WIND ADVISORY IS CANCELLED...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
110330-
/O.CAN.KCAE.LW.Y.0006.000000T0000Z-160211T0400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
924 PM EST WED FEB 10 2016

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS ON THE LAKES HAVE DIMINISHED THIS EVENING AND WILL REMAIN
BELOW LAKE WIND ADVISORY CRITERIA OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 9, 12:52 AM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 9, 12:52 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1252 AM EST TUE FEB 9 2016

.SYNOPSIS...
DRY AND COLD WEATHER EXPECTED TONIGHT THROUGH THURSDAY WITH
BREEZY CONDITIONS. ANOTHER COLD FRONT WILL COME THROUGH
FRIDAY...WITH LIMITED MOISTURE.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
DEWPOINTS HAVE FALLEN INTO THE 20S AND WILL CONTINUE TO DROP
ACROSS THE FORECAST AREA IN THE WAKE OF THE COLD FRONT. EXPECT
THE REST OF THE NIGHT TO REMAIN DRY AND BREEZY. A 40KT LOW LEVEL
JET WILL PROMOTE SURFACE WINDS AROUND 10 TO 15 MPH OVERNIGHT WITH
GUSTS UP TO 20 MPH. DESPITE MIXING...COLD AIR ADVECTION SHOULD
RESULT IN OVERNIGHT LOWS GENERALLY IN THE LOWER 30S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
THE UPPER RIDGE IN THE WESTERN CONUS AND TROUGH TO THE EAST WILL
FEED COLDER AND DRIER AIR INTO OUR REGION. TEMPERATURES WILL BE
BELOW NORMAL WITH HIGHS IN THE MID TO UPPER 40S. GUSTY WINDS WILL
BE LIKELY TUESDAY AND WEDNESDAY AFTERNOON WITH WESTERLY FLOW
PREVAILING.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
OVERALL SYNOPTIC PATTERN REMAINS UNCHANGED THROUGH THE WEEK.
CONTINUED BELOW NORMAL TEMPERATURES AND DRY CONDITIONS. THE GFS
AND ECMWF BRING A DISTURBANCE THROUGH THE UPPER LEVEL TROUGH LATE
IN THE PERIOD. WITH RELATIVELY DRY CONDITIONS IN PLACE AND
INCONSISTENCY WITH TIMING AND LOCATION OF THE DISTURBANCE...STUCK
WITH A DRY FORECAST IN THE LONG TERM.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
EXPECT VFR CONDITIONS THROUGHOUT THE TAF FORECAST PERIOD.

COLD FRONT HAS SHIFTED EAST OF THE AREA AND COLD ADVECTION WILL
CONTINUE OVERNIGHT. WINDS WILL STAY UP THROUGH THE NIGHT AROUND 5
TO 10 KNOTS BUT WILL BECOME STRONGER QUICKLY AFTER SUNRISE TUESDAY
WITH WINDS INCREASING TO 15 TO 20 KNOTS WITH GUSTS OVER 25 KNOTS
AFTER 15Z. ANOTHER UPPER DISTURBANCE WILL CROSS THE REGION ON
TUESDAY AND RESULT IN VFR CEILINGS AROUND 5000-8000 FT BUT
MOISTURE IS LIMITED AND DO NOT ANTICIPATE ANY PRECIPITATION OR
ASSOCIATED RESTRICTIONS.

EXTENDED AVIATION OUTLOOK...BREEZY THRU WED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&
Hazardous weather outlook, Feb 8, 10:36 PM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1036 PM EST MON FEB 8 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-100345-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1036 PM EST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TONIGHT.

BREEZY CONDITIONS...BUT IT DOES NOT APPEAR THAT A LAKE WIND
ADVISORY WILL BE REQUIRED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COLD. BREEZY AT TIMES. LAKE WIND ADVISORIES MAY BE REQUIRED
TUESDAY AND WEDNESDAY. WIND CHILL VALUES LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING COULD FALL TO 10 TO 15 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2016Lake Wind Advisories in Georgia, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.